Bulletin (New Series) of the American Mathematical Society

Review: Vladimir M. Tikhomirov, Fundamental principles of the theory of extremal problems

John L. Troutman

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 18, Number 2 (1988), 220-224.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183554542

Citation

Troutman, John L. Review: Vladimir M. Tikhomirov, Fundamental principles of the theory of extremal problems. Bull. Amer. Math. Soc. (N.S.) 18 (1988), no. 2, 220--224. https://projecteuclid.org/euclid.bams/1183554542


Export citation

References

  • [ATF] V. M. Alekseev, V. M. Tikhomirov, and S. V. Fomin, Optimal control, "Nauka", Moscow, 1979. (Russian)
  • [BP] V. Barbu and Th. Precupanu, Convexity and optimization in Banach spaces, Sijthoff & Nordhoff, Bucuresti, 1978.
  • [Ce] Lamberto Cesari, Optimization-Theory and applications, Springer-Verlag, New York, 1983.
  • [Cl] Frank Clarke, Optimization and nonsmooth analysis, John Wiley & Sons, New York, 1983.
  • [Ew] George M. Ewing, Calculus of variations with applications, W. W. Norton & Co., New York, 1969; reprinted by Dover Publications, New York, 1985.
  • [ET] Ivar Ekeland and Roger Ternam, Convex analysis and variational problems, North-Holland, Amsterdam, 1976.
  • [IT] A. D. Ioffe and V. M. Tikhomirov, Theory of extremal problems, "Nauka", Moscow, 1974 (Russian); English transl.: North-Holland, Amsterdam, 1979.
  • [Ro] R. Tyrall Rockafellar, Convex analysis, Princeton Univ. Press, Princeton, N. J., 1969.
  • [Sm] Peter Smith, Convexity methods in variational calculus, Research Studies Press Ltd., 1985 (marketed by John Wiley & Sons, New York).
  • [Tr] John L. Troutman, Variational calculus with elementary convexity, Springer-Verlag, New York, 1983. (Supplement: Optimal control with elementary convexity (1986) available by request through publisher.)
  • [Ze] Eberhard Zeidler, Nonlinear functional analysis with applications. III, Springer-Verlag, New York, 1983.
  • 1. Lamberto Cesari (ed.), Contributions to modern calculus of variations, Longman Scientific & Technical (copublished by John Wiley & Sons, New York, 1987).
  • 2. F. H. Clarke and R. B. Vinter, Existence and regularity in the small in the calculus of variations, J. Differential Equations 59 (1985), 336-354.
  • 3. F. H. Clarke and P. D. Löwen, An intermediate existence theory in the calculus of variations (to appear).
  • 4. V. M. Zeidan, Sufficient conditions for the generalized problem of Bolza, Trans. Amer. Math. Soc. 275 (1983), 561-586.